Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hives
Jun 23, 2002

I'm being treated for hives, caused by a reaction to an antibiotic. I am taking clarinex and zyrtec. I hate the way I feel on antihistamines, anxious, nausious, and unable to think clearly. my dr. said to stay away from the ER. they would only give me steroids and they are unhealthy. If the steroids are going to help, and that is what they standardly give for hives, why wouldent I? still considering going this is day 4 of these things that move from place to place. considering going for the injection. what can happen?

Response from Dr. Young

Short term administration of steroids is usually not associated with significant side effects or toxicity. We certainly use a lot of low-dose steroids to treat allergic reaction, like the one that you've experienced.

There might be some concern about immunosuppression, if you have a serious active, and untreated infection; most of this effect is short lived and reversible. Side effects are usually mild (insomnia, increased appetite).

I'd recommend discussing the case and treatment options with your healthcare provider. -BY



Previous
Starting meds, wondering about this combination
Next
Going back on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement